Article Text

Download PDFPDF
Ulcerative colitis induced by ixekizumab: a case report

Abstract

A possible case of ulcerative colitis (UC) developed during treatment with ixekizumab is reported. Ixekizumab is a human monoclonal antibody approved for chronic plaque psoriasis that works by blocking interleukin-17 (IL-17). Cytoquines, such as IL-17, may be involved in the pathophysiology of psoriasis and inflammatory bowel diseases. We describe the case of a 76-year-old woman who presented with an episode of acute self-limited colitis after receiving ten doses of ixekizumab. It was resolved after treatment withdrawal. A re-challenge was done after 3 months and symptoms returned. Colonoscopy results confirmed the diagnosis of UC. Symptoms remitted after drug discontinuation and treatment with corticosteroids. Four months after stopping ixekizumab, she remains asymptomatic and she is being treated with guselkumab with adequate response. The Naranjo algorithm revealed a probable causal relationship.

This adverse event should be taken into account by physicians and pharmacists before prescribing or reviewing therapies in order to improve patients’ safety.

  • ixekizumab
  • adverse effects
  • ulcerative colitis
  • psoriasis
  • pharmacovigilance
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.